MAUDE Adverse Event Report: PHILIPS ULTRASOUND, INC TRANSDUCER EL18-4; ULTRASOUND TRANSDUCER

PHILIPS ULTRASOUND, INC TRANSDUCER EL18-4; ULTRASOUND TRANSDUCER
Model Number 9.89605E+11
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the transducer will be included in a follow-up report upon its return and investigation completion.
 
Event or Problem Description
It was reported that due to an image quality issue with an el-18-4 transducer model during a mammogram, a patient needed to be rescanned with a different transducer to ensure a proper diagnosis.Upon rescanning the patient, the customer identified the need for a breast biopsy.There was no injury associated with this event.
 
Additional Manufacturer Narrative
Evaluation of the returned el18-4 transducer confirmed the device had undergone physical damage.A thorough investigation of the device could not reproduce the reported image quality issue.However, inspection of the transducer revealed visible corrosion to the connector, and a 007 thermal circuit error was generated during diagnostic testing.The physical damage to the transducer inhibited the overall performance of the device and is indicative of improper maintenance.Submission of a report does not constitute an admission that medical personnel, user facility, importer, distributor, manufacturer, or product caused or contributed to the event.

Brand Name
TRANSDUCER EL18-4
Common Device Name
ULTRASOUND TRANSDUCER
Manufacturer (Section D)
PHILIPS ULTRASOUND, INC
22100 bothell everett highway
bothell WA 98021
MDR Report Key8466385
Report Number3019216-2019-00013
Device Sequence Number19312658
Product Code ITX
UDI-Device Identifier00884838070813
UDI-Public(01)00884838070813
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K172607
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9.89605E+11
Device Lot NumberB2C5KG
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/14/2019
Supplement Date Received by Manufacturer03/14/2019
Initial Report FDA Received Date03/29/2019
Supplement Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1